Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at May 12, 2011, 11:49 PM CDT for 6 counties in Kansas; 24 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 11:49 PM CDT (04:49 UTC)
- Expired
- May 13, 2011, 3:56 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS73 KGID 130449 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1149 PM CDT THU MAY 12 2011 ...WIND ADVISORY IN EFFECT THROUGH 8 AM CDT FRIDAY MORNING... .STRONG NORTHERLY WINDS BEHIND AN AREA OF LOW PRESSURE ENTERING NORTHERN MISSOURI WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE EARLY MORNING HOURS FRIDAY. AS A RESULT...SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH...ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131300- /O.NEW.KGID.WI.Y.0010.110513T0449Z-110513T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1149 PM CDT THU MAY 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY... * STRONG NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH AT LEAST 8 AM CDT FRIDAY MORNING. * SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO AS HIGH AS 45 MPH...ARE EXPECTED OVERNIGHT. * LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. IF DRIVING...KEEP A FIRM GRIP ON THE WHEEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI/JCB
1 follow-up statement
784 WWUS73 KGID 130856 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 356 AM CDT FRI MAY 13 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131000- /O.CAN.KGID.WI.Y.0010.000000T0000Z-110513T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 356 AM CDT FRI MAY 13 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WHILE BREEZY NORTHERLY WINDS WILL CONTINUE ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGHOUT THE DAY...WIDESPREAD SUSTAINED WINDS OF 30 MPH OR GREATER NOT EXPECTED...AND THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ ROSSI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 12, 11:39 PM CDT, 10 minutes earlier.
Area forecast discussion, May 12, 11:39 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1139 PM CDT THU MAY 12 2011
.UPDATE...SENT AN ADDITIONAL UPDATE TO FORECAST TO INCLUDE WIND
ADVISORY ACROSS THE ENTIRE FORECAST AREA AS WE ARE SEEING SEVERAL
OBSERVATION SITES BEHIND THE DEPARTING AREA OF LOW PRESSURE WITH
SUSTAINED WINDS OVER 30 MPH THIS EVENING. DECIDED TO ISSUE THROUGH
8 AM TOMORROW MORNING AS PRESSURE GRADIENT RELAXES A BIT DURING
MORNING HOURS...BUT WILL STILL LIKELY BE A BREEZY AND COOL FRIDAY
AS SUSTAINED NORTHERLY WINDS OF 20 TO 25 MPH ARE EXPECTED
THROUGHOUT THE DAY.
&&
.PREV DISCUSSION... /ISSUED 1040 PM CDT THU MAY 12 2011/
UPDATE...SENT AN UPDATE TO THE FORECAST TO REFLECT EXPIRATION OF
TORNADO WATCH AT 10 PM CDT FOR REMAINING COUNTIES...AS WELL AS
REDUCED CHANCE OF THUNDERSTORMS OVERNIGHT AS MOST OF THE
PRECIPITATION HAS TRANSITIONED OVER TO MAINLY RAIN SHOWERS THIS
EVENING...PERSISTING MAINLY ACROSS THE NORTHEASTERN PORTIONS OF
THE FORECAST AREA AT THIS TIME. NO OTHER CHANGES NECESSARY IN
UPDATE.
PREV DISCUSSION... /ISSUED 828 PM CDT THU MAY 12 2011/
DISCUSSION...UPDATED THE FORECAST THIS EVENING TO REMOVE THE
TORNADO WATCH FROM OUR KS COUNTIES. LEFT OUR WESTERN COUNTIES
IN...BUT THESE AREAS ARE LEFT WITH PERHAPS SOME HAIL THREAT AND
THAT IS ABOUT IT. EVEN THE TORNADO THREAT IN THE EAST HAS GREATLY
DIMINISHED AS THE BOUNDARY HAS HEADED EAST. I TOUCHED UP SOME
ELEMENTS OF THE FORECAST THIS EVENING SUCH AS
TEMPERATURE...DEWPOINT...SKY COVER AND ALSO INCLUDED SOME ISOLATED
THUNDER FOR THE OVERNIGHT...HOWEVER THIS APPEARS TO DIMINISH AS
THE OVERNIGHT DRAWS ON WITH QUICKLY DECREASING SUPPORT.
PREV DISCUSSION... /ISSUED 703 PM CDT THU MAY 12 2011/
AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE
CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH.
EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN
STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE
EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST
ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE
EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE
STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE
CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM
MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE
SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING
THE MID-LEVEL LOW TO THE EAST.
PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER
DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD.
A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE
INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR
LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A
QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB
AND FREEZING LEVELS ARE PARTICULARLY LOW.
A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST
BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE
NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY
IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR
PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND
FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN
THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE
BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN
BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A
SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING
NORTH OUT OF KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL.
ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING
EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH
SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM
THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT
SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES
ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS
FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF
PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF
MODELS.
IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND
WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS
IT MOVES EAST.
LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES.
LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE
OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND
EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO
AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH
DAKOTA. THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE
OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE
OTHER SYSTEM PUSHES EAST. THERE REMAIN SOME SLIGHT DIFFERENCES
BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY
ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF
PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS
OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE
REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME
HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS.
KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE
PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM
THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND
IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH.
AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN
ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING
UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE
MIDWEST/EAST COAST AND THE PAC NW. KEPT DRY FORECAST GOING WITH NO
NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY
WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO
HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH.
DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING
/TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A
TROUGH MOVING THROUGH THE ROCKIES. ISENTROPIC LIFT INCREASING AHEAD
OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE
CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS. HIGHS ARE EXPECTED TO
COOL BACK INTO THE 60S.
PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/
AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING
CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY
LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE
BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE
MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE
TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS
NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME
THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO
PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD
GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG
THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE
WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY
TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT
PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS
HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY
HAS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 AM CDT FRIDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...WIND ADVISORY UNTIL 8 AM CDT FRIDAY FOR KSZ005>007-017>019.
&&
UPDATE...ROSSIHazardous weather outlook, May 12, 11:30 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1130 PM CDT THU MAY 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140430- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1130 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A STRONG PRESSURE GRADIENT WILL GENERATE WINDY CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT. AS A RESULT...A WIND ADVISORY IS NOW IN EFFECT THROUGH 8 AM CDT. THERE WILL ALSO BE A CHANCE FOR A THUNDERSTORM ACROSS PORTIONS OF GREELEY...NANCE...MERRICK...POLK AND YORK COUNTIES THROUGH THE EARLY MORNING HOURS. FINALLY...MINOR...MAINLY ROAD AND LOW LYING FLOODING...IS EXPECTED TO CONTINUE ACROSS PORTIONS OF SHERMAN...HOWARD... HALL...MERRICK...HAMILTON...POLK AND YORK COUNTIES...WHERE HEAVY RAINFALL FELL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, May 12, 8:32 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL YORK 40.87N 97.60W
05/12/2011 E1.00 INCH YORK NE EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL.
&&
FAYLocal storm report, May 12, 8:52 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
852 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CAMBRIDGE 40.28N 100.17W
05/12/2011 E0.88 INCH FURNAS NE TRAINED SPOTTER
0336 PM HAIL 4 ENE HAZARD 41.11N 99.01W
05/12/2011 E0.75 INCH SHERMAN NE NWS EMPLOYEE
0405 PM TORNADO 3 NE RAVENNA 41.06N 98.87W
05/12/2011 SHERMAN NE TRAINED SPOTTER
0407 PM HAIL 6 WSW ROCKVILLE 41.09N 98.94W
05/12/2011 E1.00 INCH SHERMAN NE NWS EMPLOYEE
0410 PM HAIL 4 SW BENEDICT 40.97N 97.66W
05/12/2011 E1.25 INCH YORK NE NWS EMPLOYEE
0424 PM HAIL ROCKVILLE 41.12N 98.83W
05/12/2011 E0.88 INCH SHERMAN NE NWS EMPLOYEE
0428 PM HAIL 2 W CHAPMAN 41.02N 98.20W
05/12/2011 E0.50 INCH MERRICK NE TRAINED SPOTTER
DIME SIZE HAIL
0428 PM HAIL 2 SW ROCKVILLE 41.10N 98.86W
05/12/2011 E1.00 INCH SHERMAN NE COUNTY OFFICIAL
0432 PM HAIL 6 S ROCKVILLE 41.03N 98.83W
05/12/2011 E1.50 INCH BUFFALO NE TRAINED SPOTTER
0440 PM FUNNEL CLOUD 6 N MCCOOL JUNCTION 40.83N 97.60W
05/12/2011 YORK NE TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER 1 MILE EAST
NORTH EAST OF KNOX, NEBRASKA.
0445 PM FUNNEL CLOUD 5 SE BRADSHAW 40.83N 97.68W
05/12/2011 YORK NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 5 MILES SOUTHEAST
OF BRADSHAW, NEBRASKA.
0450 PM TORNADO 8 S AURORA 40.75N 98.00W
05/12/2011 HAMILTON NE PUBLIC
0451 PM HAIL 3 NW GRAND ISLAND 40.95N 98.41W
05/12/2011 E0.75 INCH HALL NE TRAINED SPOTTER
0452 PM TORNADO 2 N BRADSHAW 40.91N 97.75W
05/12/2011 YORK NE NWS EMPLOYEE
0452 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE PUBLIC
0455 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
0457 PM TORNADO 6 NNE HAMPTON 40.96N 97.84W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED SMALL ROPE TORNADO.
0457 PM HAIL 3 S STROMSBURG 41.07N 97.59W
05/12/2011 E0.50 INCH POLK NE LAW ENFORCEMENT
0501 PM HAIL 3 WSW MARQUETTE 40.99N 98.06W
05/12/2011 E0.50 INCH HAMILTON NE NWS EMPLOYEE
0519 PM HAIL ST. LIBORY 41.08N 98.35W
05/12/2011 E1.00 INCH HOWARD NE COUNTY OFFICIAL
0520 PM HAIL 3 E POLK 41.08N 97.73W
05/12/2011 E1.00 INCH POLK NE LAW ENFORCEMENT
GROUND IS WHITE.
0525 PM FUNNEL CLOUD 1 E AURORA 40.87N 97.98W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
AURORA.
0537 PM HAIL 7 SW CHAPMAN 40.95N 98.25W
05/12/2011 E1.00 INCH MERRICK NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0543 PM HAIL 3 NE GRAND ISLAND 40.95N 98.33W
05/12/2011 E0.88 INCH HALL NE TRAINED SPOTTER
0605 PM HAIL GRAND ISLAND 40.92N 98.37W
05/12/2011 E0.50 INCH HALL NE COUNTY OFFICIAL
DEPUTY EMA REPORTS PEA AND DIME SIZE HAIL IN NORTHWEST
GRAND ISLAND.
0630 PM HAIL 5 W STROMSBURG 41.12N 97.69W
05/12/2011 E1.75 INCH POLK NE EMERGENCY MNGR
QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
645 PM CDT.
0655 PM FUNNEL CLOUD 1 NW STROMSBURG 41.13N 97.60W
05/12/2011 POLK NE TRAINED SPOTTER
SPOTTERS SEE TWO FUNNELS.
0658 PM FLASH FLOOD 3 E HORDVILLE 41.08N 97.83W
05/12/2011 HAMILTON NE COUNTY OFFICIAL
FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
3 MILES EAST OF HORDVILLE.
0712 PM HAIL FAIRMONT 40.64N 97.58W
05/12/2011 E1.00 INCH FILLMORE NE LAW ENFORCEMENT
0723 PM HAIL 3 S MCCOOL JUNCTION 40.70N 97.60W
05/12/2011 E0.88 INCH YORK NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
TWO INCHES OF ACCUMULATION.
0730 PM HAIL 2 N FAIRMONT 40.66N 97.58W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
0730 PM HAIL YORK 40.87N 97.60W
05/12/2011 E1.00 INCH YORK NE EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL.
0735 PM HAIL S EXETER 40.64N 97.45W
05/12/2011 E3.00 INCH FILLMORE NE COUNTY OFFICIAL
FILLMORE COUNTY EMERGENCY MANAGER REPORTING 3 INCH HAIL
ONE HALF MILE SOUTH OF EXETER.
0735 PM HAIL 1 NW EXETER 40.65N 97.46W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
0744 PM HAIL 3 E BRADSHAW 40.88N 97.69W
05/12/2011 E1.50 INCH YORK NE TRAINED SPOTTER
0753 PM HAIL OSCEOLA 41.18N 97.55W
05/12/2011 E1.00 INCH POLK NE CO-OP OBSERVER
QUARTER SIZE HAIL COVERING THE GROUND.
0801 PM HAIL BENEDICT 41.01N 97.61W
05/12/2011 E0.50 INCH YORK NE TRAINED SPOTTER
&&
FAYLocal storm report, May 12, 9:10 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 8 S AURORA 40.75N 98.00W
05/12/2011 HAMILTON NE PUBLIC
&&
KINGLocal storm report, May 12, 9:12 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CAMBRIDGE 40.28N 100.17W
05/12/2011 E0.88 INCH FURNAS NE TRAINED SPOTTER
0336 PM HAIL 4 ENE HAZARD 41.11N 99.01W
05/12/2011 E0.75 INCH SHERMAN NE NWS EMPLOYEE
0405 PM TORNADO 3 NE RAVENNA 41.06N 98.87W
05/12/2011 SHERMAN NE TRAINED SPOTTER
0407 PM HAIL 6 WSW ROCKVILLE 41.09N 98.94W
05/12/2011 E1.00 INCH SHERMAN NE NWS EMPLOYEE
0410 PM HAIL 4 SW BENEDICT 40.97N 97.66W
05/12/2011 E1.25 INCH YORK NE NWS EMPLOYEE
0424 PM HAIL ROCKVILLE 41.12N 98.83W
05/12/2011 E0.88 INCH SHERMAN NE NWS EMPLOYEE
0428 PM HAIL 2 SW ROCKVILLE 41.10N 98.86W
05/12/2011 E1.00 INCH SHERMAN NE COUNTY OFFICIAL
0428 PM HAIL 2 W CHAPMAN 41.02N 98.20W
05/12/2011 E0.50 INCH MERRICK NE TRAINED SPOTTER
DIME SIZE HAIL
0432 PM HAIL 6 S ROCKVILLE 41.03N 98.83W
05/12/2011 E1.50 INCH BUFFALO NE TRAINED SPOTTER
0440 PM FUNNEL CLOUD 6 N MCCOOL JUNCTION 40.83N 97.60W
05/12/2011 YORK NE TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER 1 MILE EAST
NORTH EAST OF KNOX, NEBRASKA.
0445 PM FUNNEL CLOUD 5 SE BRADSHAW 40.83N 97.68W
05/12/2011 YORK NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 5 MILES SOUTHEAST
OF BRADSHAW, NEBRASKA.
0450 PM TORNADO 8 S AURORA 40.75N 98.00W
05/12/2011 HAMILTON NE PUBLIC
0450 PM TORNADO 8 S AURORA 40.75N 98.00W
05/12/2011 HAMILTON NE PUBLIC
0451 PM HAIL 3 NW GRAND ISLAND 40.95N 98.41W
05/12/2011 E0.75 INCH HALL NE TRAINED SPOTTER
0452 PM TORNADO 2 N BRADSHAW 40.91N 97.75W
05/12/2011 YORK NE NWS EMPLOYEE
0452 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE PUBLIC
0455 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
0457 PM TORNADO 6 NNE HAMPTON 40.96N 97.84W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED SMALL ROPE TORNADO.
0457 PM HAIL 3 S STROMSBURG 41.07N 97.59W
05/12/2011 E0.50 INCH POLK NE LAW ENFORCEMENT
0501 PM HAIL 3 WSW MARQUETTE 40.99N 98.06W
05/12/2011 E0.50 INCH HAMILTON NE NWS EMPLOYEE
0519 PM HAIL ST. LIBORY 41.08N 98.35W
05/12/2011 E1.00 INCH HOWARD NE COUNTY OFFICIAL
0520 PM HAIL 3 E POLK 41.08N 97.73W
05/12/2011 E1.00 INCH POLK NE LAW ENFORCEMENT
GROUND IS WHITE.
0525 PM FUNNEL CLOUD 1 E AURORA 40.87N 97.98W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
AURORA.
0537 PM HAIL 7 SW CHAPMAN 40.95N 98.25W
05/12/2011 E1.00 INCH MERRICK NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0543 PM HAIL 3 NE GRAND ISLAND 40.95N 98.33W
05/12/2011 E0.88 INCH HALL NE TRAINED SPOTTER
0605 PM HAIL GRAND ISLAND 40.92N 98.37W
05/12/2011 E0.50 INCH HALL NE COUNTY OFFICIAL
DEPUTY EMA REPORTS PEA AND DIME SIZE HAIL IN NORTHWEST
GRAND ISLAND.
0630 PM HAIL 5 W STROMSBURG 41.12N 97.69W
05/12/2011 E1.75 INCH POLK NE EMERGENCY MNGR
QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
645 PM CDT.
0655 PM FUNNEL CLOUD 1 NW STROMSBURG 41.13N 97.60W
05/12/2011 POLK NE TRAINED SPOTTER
SPOTTERS SEE TWO FUNNELS.
0658 PM FLASH FLOOD 3 E HORDVILLE 41.08N 97.83W
05/12/2011 HAMILTON NE COUNTY OFFICIAL
FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
3 MILES EAST OF HORDVILLE.
0712 PM HAIL FAIRMONT 40.64N 97.58W
05/12/2011 E1.00 INCH FILLMORE NE LAW ENFORCEMENT
0723 PM HAIL 3 S MCCOOL JUNCTION 40.70N 97.60W
05/12/2011 E0.88 INCH YORK NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
TWO INCHES OF ACCUMULATION.
0730 PM HAIL 2 N FAIRMONT 40.66N 97.58W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
0730 PM HAIL YORK 40.87N 97.60W
05/12/2011 E1.00 INCH YORK NE EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL.
0735 PM HAIL S EXETER 40.64N 97.45W
05/12/2011 E3.00 INCH FILLMORE NE COUNTY OFFICIAL
FILLMORE COUNTY EMERGENCY MANAGER REPORTING 3 INCH HAIL
ONE HALF MILE SOUTH OF EXETER.
0735 PM HAIL 1 NW EXETER 40.65N 97.46W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
0744 PM HAIL 3 E BRADSHAW 40.88N 97.69W
05/12/2011 E1.50 INCH YORK NE TRAINED SPOTTER
0753 PM HAIL OSCEOLA 41.18N 97.55W
05/12/2011 E1.00 INCH POLK NE CO-OP OBSERVER
QUARTER SIZE HAIL COVERING THE GROUND.
0801 PM HAIL BENEDICT 41.01N 97.61W
05/12/2011 E0.50 INCH YORK NE TRAINED SPOTTER
&&
KINGLocal storm report, May 12, 9:41 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 5 N GRAND ISLAND AIRPOR 41.04N 98.32W
05/12/2011 HALL NE EMERGENCY MNGR
FLOODING WAS REPORTED AT THE INTERSECTION OF THE SAINT
PAUL AND LOUP RIVER ROADS.
&&
KINGLocal storm report, May 12, 10:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD 2 S ST. LIBORY 41.05N 98.35W
05/12/2011 HOWARD NE LAW ENFORCEMENT
ROADS HAVE WATER OVER THEM IN SOUTHEAST HOWARD COUNTY
INCLUDING ST. PAUL ROAD AND 1ST AND 2ND AVES.
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| May 12, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 48 min |
| May 12, 7:21 PM CDT | Tornado Warning | GID | York | 24 min |
| May 12, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Polk | 36 min |
| May 12, 7:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 38 min |
| May 12, 7:46 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| May 12, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| May 12, 11:22 PM CDT | Areal Flood Warning | GID | Hall, Howard, Merrick | 12 hr |
| May 12, 11:27 PM CDT | Areal Flood Warning | GID | Sherman | 10 hr |
| May 13, 12:23 AM CDT | Areal Flood Warning | GID | Hamilton, Polk, York | 12 hr |
| May 13, 11:29 AM CDT | Areal Flood Warning | GID | Hall, Merrick | 5 hr |
| May 13, 12:27 PM CDT | Areal Flood Warning | GID | Polk, York | 24 hr |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.